MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿ PUSH; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493896115150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a coronary artery.A 1.50mm x 15mm apex¿ push balloon catheter was advanced for dilatation; however, the balloon could not inflate as it ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Returned product consisted of an apex balloon catheter.There was contrast in the inflation lumen.The balloon was tightly folded.Microscopic examination of the balloon and shaft did not reveal any tears or damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device to rated burst pressure for 5 minutes.The catheter maintained constant pressure and there was no indication of any leaks or other irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was further reported that the device was completely removed from the patient's body.

Brand Name
APEX¿ PUSH
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6580185
Report Number2134265-2017-05022
Device Sequence Number10966546
Product Code LOX
UDI-Device Identifier08714729476009
UDI-Public(01)08714729476009(17)20181031(10)18507285
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberH7493896115150
Device Catalogue Number38961-1515
Device Lot Number18507285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1